Feb 9, 2008
I have resistance for all (NRTIs except didanosine and Possible resistance for tenofovir also have reisistance for nevirapine but I don.t have problem with efavirenz and also no problem with all Protease Inhibitors , now I am taking (lopinavir \ ritonavir + lamivudine + didanosine ) two months ago but I am still so sick and the CD4 still decreasing so what should I take from the rest of non resistance drugs considering I don't have any specialist Doctors in my country
Response from Dr. Wohl
This is a very difficult situation and a tough question for me to answer as I do not know what country you are in and therefore what medications are available to you. Also, while it is clear that you are having side effects from the meds and that your CD4 cell count has declined you do not state whether your viral load is undetectable or not.
If you do have an undetectable viral load, you could switch from the ddI (which may be teh cause of your symptoms and the dropping CD4 count) to Tenofovir. If possible, you might want to try to take the tenofovir with AZT as the AZT may help prevent tenofovir resistance. I would keep on the lamivudine and the lopinavir/ritonavir. If you continue to be sick on this regimen it may be that the lopinavir/ritonavir is the trouble. If so, write back along with more info.
If your viral load now is not undetectable a complete change in your regimen might be needed. What to switch to would depend on what is available. Here in the US there are a number of options including new classes of HIV meds. But, these may not be accessible where you live.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Where Are Genital Herpes Sores Located On Women?
- When Having Hpv Should You Use A Condom?
- What's The Difference Between Mouth Ulcers And Herpes Simplex 1?
- Is Using A Condom A Guaranteed Way To Prevent Genital Herpes?
- Type Of Doctor Who Removes Genital Warts
- How Long Does It Take To Get Syphilis Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.